Yıl 2019, Cilt 12 , Sayı 3, Sayfalar 577 - 580 2019-09-30

Bir ergende travmatik beyin hasarına bağlı akatizi
Akathisia caused by traumatic brain injury in an adolescent

Sezai Üstün Aydın [1] , Gülşen Ünlü [2] , Serdar Avunduk [3]


              Giriş   

Akatizi yerinde duramama, iç huzursuzluk, tedirginlik veya disfori gibi yoğun olabilen öznel yakınmaları olan bir klinik durumdur. Genellikle bazal ganglion hastalıklarında, antipsikotik vd. anti-dopaminerjik etkisi olan ilaçlarda görülür. Ayrıca nadiren travmatik beyin hasarına (TBH) bağlı ortaya çıkabilir. Bu olgu sunumunda öncesinde psikotrop ilaç kullanımı veya bilinen bir nörolojik rahatsızlığı olmayan, araç içi trafik kazası sonrası travmatik beyin hasarına bağlı akatizi gelişen 17 yaşındaki olgu tartışılmıştır

            Olgu  

17 yaşında erkek ergen hasta sürekli motor huzursuzluk şikayeti ile ayaktan çocuk ve ergen psikiyatrisi polikliniğine başvurdu. Üç hafta önce araç içi trafik kazası sonrası çoklu kırık, subaraknoid ve epidural kanama ve serebral ödem ile yatışının olduğu öğrenildi. Ajitasyona yönelik risperidon 0,5mg/gün tedavisi başlanıldı. İki gün sorna semptomların kötüleşmesi üzerine tanı TBH’a bağlı akatizi olarak değiştirildi ve risperdion kesilerek yerine propranolol ve lorazepam reçete edildi. Günler içinde akatizi semptomlarında düzelme gözlendi. Üç haftanın sonunda semptomlar tekrar etmeden tedavi sonlandırıldı.

            Sonuç           

TBH’a bağlı akatizi tedavi ve rehabilitasyon süreçlerini olumsuz etkileyen önemli bir klinik tablodur, ajitasyon ve delirium ile kolaylıkla karışabilmektedir. Bu nedenle ayırıcı tanıda akılda tutulmalı ve tedavisi geciktirilmemelidir.

Introduction

Akathisia is a clinical condition with subjective complaints such as restlessness, mental unease, an urge to move or dysphoria. It is usually caused by basal ganglion diseases and medication. But rarely it may also occur due to traumatic brain injury (TBI). In this case report, a 17 years old patient was discussed, who developed akathisia after TBI and had no neuropsychiatric disorder history.

Case

The patient was admitted to the child and adolescent psychiatry clinic with constant complaints of motor restlessness. Three weeks ago he was hospitalized with multiple fractures, subarachnoid and epidural hemorrhage, cerebral edema after a car accident. Risperidone 0,5mg/day treatment started for agitation. Two days later symptoms got worsened, consequently risperidone treatment was changed to propranolol 60mg and lorazepam 7,5 mg daily, following the change of diagnosis to akathisia caused by TBI. There was a significant improvement in akathisia symptoms in days. Akathisia treatment was stopped at the end of three weeks without symptoms.

Conclusion

Akathisia caused by TBI is an important clinical condition that affects the treatment and the rehabilitation negatively, which also can be misdiagnosed as agitation or delirium. Thus it should be kept in my mind for differential diagnosis and its treatment should not be delayed

  • [1] A. Desai, D. W. Nierenberg, and A. C. Duhaime, Akathisia after mild traumatic head injury, J Neurosurg Pediatr, vol. 5, no. 5, pp. 460–464, 2010.
  • [2] L. Haskovec, Akathisie, Arch Bohemes Med Clin, vol. 3, pp. 103–200, 1902.
  • [3] T. R. E. Barnes, The Barnes Akathisia Rating Scale–Revisited, J. Psychopharmacol., vol. 17, no. 4, pp. 365–370, Dec. 2003.
  • [4] M. Poyurovsky, Acute antipsychotic-induced akathisia revisited, Br. J. Psychiatry, vol. 196, no. 2, pp. 89–91, 2010.
  • [5] J. M. Kane, W. W. Fleischhacker, L. Hansen, R. Perlis, A. Pikalov 3rd, and S. Assuncao-Talbott, Akathisia: an updated review focusing on second-generation antipsychotics, J. Clin. Psychiatry, vol. 70, no. 5, pp. 627–643, 2009.
  • [6] J. M. Hawthorne and C. F. Caley, Extrapyramidal Reactions Associated With Serotonergic Antidepressants, Ann. Pharmacother., vol. 49, no. 10, pp. 1136–1152, Oct. 2015.
  • [7] E. C. Ritchie, R. H. Bridenbaugh, and B. Jabbari, Acute generalized myoclonus following buspirone administration, J. Clin. Psychiatry, vol. 49, no. 6, pp. 242–3, Jun. 1988.
  • [8] U. B. Muthane, B. N. Prasad, A. Vasanth, and P. Satishchandra, Tardive Parkinsonism, orofacial dyskinesia and akathisia following brief exposure to lithium carbonate, J. Neurol. Sci., vol. 176, no. 1, pp. 78–9, May 2000.
  • [9] G. Schwarcz, L. Gosenfeld, A. Gilderman, J. Jiwesh, and R. E. Ripple, Akathisia associated with carbamazepine therapy, Am. J. Psychiatry, vol. 143, no. 9, pp. 1190–1, Sep. 1986.
  • [10] N. Jackson, J. Doherty, and S. Coulter, Neuropsychiatric complications of commonly used palliative care drugs, Postgrad. Med. J., vol. 84, no. 989, p. 121–6; quiz 125, Mar. 2008.
  • [11] A. Riesselman and R. S. El-Mallakh, Akathisia With Azithromycin, Ann. Pharmacother., vol. 49, no. 5, pp. 609–609, May 2015.
  • [12] M.-T. Hsieh, P.-Y. Lin, C.-J. Tsai, C.-C. Chang, and Y. Lee, Tardive akathisia related to the anti-hypertensive agent Sevikar-a case report., BMC Pharmacol. Toxicol., vol. 18, no. 1, p. 41, Jun. 2017.
  • [13] B. V Silver and S. A. Yablon, Akathisia resulting from traumatic brain injury. Brain Inj, vol. 10, no. 8, pp. 609–614, 1996.
  • [14] J. E. Wielenga-Boiten and G. M. Ribbers, Akathisia--rare cause of psychomotor agitation in patients with traumatic brain injury: case report and review of literature, J. Rehabil. Res. Dev., vol. 49, no. 9, pp. 1349–54, 2012.
  • [15] R. Kumar and P. S. Sachdev, Akathisia and second-generation antipsychotic drugs, Curr. Opin. Psychiatry, vol. 22, no. 3, pp. 293–299, May 2009.
  • [16] A. J. M. Loonen and S. M. Stahl, The Mechanism of Drug-induced Akathisia, Trends Psychopharmacol., vol. 16, no. 1, pp. 7–10, 2011.
  • [17] J. T. Stewart, Akathisia following traumatic brain injury: treatment with bromocriptine., J. Neurol. Neurosurg. Psychiatry, vol. 52, no. 10, pp. 1200–1, 1989.
  • [18] C. T. Gualtieri, Neuropsychiatry and behavioral pharmacology. New York, NY: Springer New York, 1991;209-234
Birincil Dil en
Konular Tıp
Yayımlanma Tarihi Eylül 2019
Bölüm Olgu Sunumu
Yazarlar

Orcid: 0000-0002-4240-1537
Yazar: Sezai Üstün Aydın (Sorumlu Yazar)
Kurum: Denizli Devlet Hastanesi
Ülke: Turkey


Orcid: 0000-0002-0866-3664
Yazar: Gülşen Ünlü
Kurum: PAMUKKALE ÜNİVERSİTESİ
Ülke: Turkey


Orcid: 0000-0003-3337-1927
Yazar: Serdar Avunduk

Tarihler

Yayımlanma Tarihi : 30 Eylül 2019

Bibtex @olgu sunumu { patd526327, journal = {Pamukkale Tıp Dergisi}, issn = {}, eissn = {1308-0865}, address = {Pamukkale Üniversitesi Tıp Fakültesi Eğitim Blokları Kınıklı kampüsü 20070 Kınıklı, Denizli}, publisher = {Pamukkale Üniversitesi}, year = {2019}, volume = {12}, pages = {577 - 580}, doi = {10.31362/patd.526327}, title = {Akathisia caused by traumatic brain injury in an adolescent}, key = {cite}, author = {Aydın, Sezai Üstün and Ünlü, Gülşen and Avunduk, Serdar} }
APA Aydın, S , Ünlü, G , Avunduk, S . (2019). Akathisia caused by traumatic brain injury in an adolescent. Pamukkale Tıp Dergisi , 12 (3) , 577-580 . DOI: 10.31362/patd.526327
MLA Aydın, S , Ünlü, G , Avunduk, S . "Akathisia caused by traumatic brain injury in an adolescent". Pamukkale Tıp Dergisi 12 (2019 ): 577-580 <https://dergipark.org.tr/tr/pub/patd/issue/48923/526327>
Chicago Aydın, S , Ünlü, G , Avunduk, S . "Akathisia caused by traumatic brain injury in an adolescent". Pamukkale Tıp Dergisi 12 (2019 ): 577-580
RIS TY - JOUR T1 - Akathisia caused by traumatic brain injury in an adolescent AU - Sezai Üstün Aydın , Gülşen Ünlü , Serdar Avunduk Y1 - 2019 PY - 2019 N1 - doi: 10.31362/patd.526327 DO - 10.31362/patd.526327 T2 - Pamukkale Tıp Dergisi JF - Journal JO - JOR SP - 577 EP - 580 VL - 12 IS - 3 SN - -1308-0865 M3 - doi: 10.31362/patd.526327 UR - https://doi.org/10.31362/patd.526327 Y2 - 2019 ER -
EndNote %0 Pamukkale Tıp Dergisi Akathisia caused by traumatic brain injury in an adolescent %A Sezai Üstün Aydın , Gülşen Ünlü , Serdar Avunduk %T Akathisia caused by traumatic brain injury in an adolescent %D 2019 %J Pamukkale Tıp Dergisi %P -1308-0865 %V 12 %N 3 %R doi: 10.31362/patd.526327 %U 10.31362/patd.526327
ISNAD Aydın, Sezai Üstün , Ünlü, Gülşen , Avunduk, Serdar . "Akathisia caused by traumatic brain injury in an adolescent". Pamukkale Tıp Dergisi 12 / 3 (Eylül 2019): 577-580 . https://doi.org/10.31362/patd.526327
AMA Aydın S , Ünlü G , Avunduk S . Akathisia caused by traumatic brain injury in an adolescent. Pamukkale Tıp Dergisi. 2019; 12(3): 577-580.
Vancouver Aydın S , Ünlü G , Avunduk S . Akathisia caused by traumatic brain injury in an adolescent. Pamukkale Tıp Dergisi. 2019; 12(3): 580-577.